×

zbMATH — the first resource for mathematics

The space of 4-ended solutions to the Allen-Cahn equation in the plane. (English) Zbl 1254.35219
Summary: We are interested in entire solutions of the Allen-Cahn equation \(\Delta u - F^{\prime}(u)=\)0 which have some special structure at infinity. In this equation, the function \(F\) is an even, double well potential. The solutions we are interested in have their zero set asymptotic to 4 half oriented affine lines at infinity and, along each of these half affine lines, the solutions are asymptotic to the one dimensional heteroclinic solution: such solutions are called 4-ended solutions. The main result of our paper states that, for any \(\theta \in (0,\pi /\)2), there exists a 4-ended solution of the Allen-Cahn equation whose zero set is at infinity asymptotic to the half oriented affine lines making the angles \(\theta , \pi - \theta , \pi +\theta\) and \(2\pi - \theta\) with the x-axis. This paper is part of a program whose aim is to classify all \(2k\)-ended solutions of the Allen-Cahn equation in dimension 2, for \(k\geqslant 2\).

MSC:
35Q82 PDEs in connection with statistical mechanics
35J61 Semilinear elliptic equations
35B08 Entire solutions to PDEs
PDF BibTeX Cite
Full Text: DOI
References:
[1] Ambrosio, L.; Cabré, X., Entire solutions of semilinear elliptic equations in \(R^3\) and a conjecture of De Giorgi, J. amer. math. soc., 13, 4, 725-739, (2000) · Zbl 0968.35041
[2] Berestycki, H.; Caffarelli, L.A.; Nirenberg, L., Monotonicity for elliptic equations in unbounded Lipschitz domains, Comm. pure appl. math., 50, 11, 1089-1111, (1997) · Zbl 0906.35035
[3] X. Cabré, Uniqueness and stability of saddle-shaped solutions to the Allen-Cahn equation, arXiv e-prints, 2011.
[4] Dang, H.; Fife, P.C.; Peletier, L.A., Saddle solutions of the bistable diffusion equation, Z. angew. math. phys., 43, 6, 984-998, (1992) · Zbl 0764.35048
[5] M. del Pino, M. Kowalczyk, F. Pacard, Moduli space theory for the Allen-Cahn equation in the plane, Trans. Amer. Math. Soc. (2010), in press. · Zbl 1286.35018
[6] del Pino, M.; Kowalczyk, M.; Pacard, F.; Wei, J., Multiple-end solutions to the Allen-Cahn equation in \(R^2\), J. funct. anal., 258, 2, 458-503, (2010) · Zbl 1203.35108
[7] del Pino, M.; Kowalczyk, M.; Wei, J., On de giorgiʼs conjecture in dimension \(N \geqslant 9\), Ann. of math. (2), 174, 3, 1485-1569, (2011) · Zbl 1238.35019
[8] Devyver, B., On the finiteness of the Morse index for Schrödinger operators, (2011), preprint
[9] Fischer-Colbrie, D., On complete minimal surfaces with finite Morse index in three-manifolds, Invent. math., 82, 1, 121-132, (1985) · Zbl 0573.53038
[10] Ghoussoub, N.; Gui, C., On a conjecture of De Giorgi and some related problems, Math. ann., 311, 3, 481-491, (1998) · Zbl 0918.35046
[11] Gui, C., Hamiltonian identities for elliptic partial differential equations, J. funct. anal., 254, 4, 904-933, (2008) · Zbl 1148.35023
[12] C. Gui, Even symmetry of some entire solutions to the Allen-Cahn equation in two dimensions, arXiv e-prints, 2011.
[13] Karcher, H., Embedded minimal surfaces derived from scherkʼs examples, Manuscripta math., 62, 1, 83-114, (1988) · Zbl 0658.53006
[14] Kowalczyk, M.; Liu, Y., Nondegeneracy of the saddle solution of the Allen-Cahn equation on the plane, Proc. amer. math. soc., 139, 12, 4319-4329, (2011) · Zbl 1241.35079
[15] M. Kowalczyk, Y. Liu, F. Pacard, The classification of four ended solutions to the Allen-Cahn equation on the plane, in preparation, 2011.
[16] Perez, J.; Traizet, M., The classification of singly periodic minimal surfaces with genus zero and Scherk type ends, Trans. amer. math. soc., 359, 965-990, (2007) · Zbl 1110.53008
[17] Savin, O., Regularity of at level sets in phase transitions, Ann. of math. (2), 169, 1, 41-78, (2009) · Zbl 1180.35499
[18] Schatzman, M., On the stability of the saddle solution of Allen-cahnʼs equation, Proc. roy. soc. Edinburgh sect. A, 125, 6, 1241-1275, (1995) · Zbl 0852.35020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.